pharm endocrine

Card Set Information

pharm endocrine
2010-03-14 13:50:30

Show Answers:

  1. the administration of and antiduretic hormone the nurse would recognize that whic med could easily be self administered by the patient
    desmopression- DDAVP because it is available as a nasal spray
  2. Myxedema, which includes fatigue, general weakness, and muscle cramps, is a symptom of which endorcrine disorder treated with levothyroxine (synthorid)
  3. which drug causes increased risk for peptic ulcers, decreased would healing and increased capillary fragility
    hydrocortisone (cortef) gluccorticoids can cause increased risk for peptic ulcers and decreased wound healing, and increase capillary fragility
  4. which disease is characterized by increased body metabolism, tachycardia, increased body temp, and anxiety and treated with prophylthiouracil (PTU)
    graves disease
  5. in the administration of dydrocortisone (aeroseb-hc, alphadern, cetacort), it is vital that the nurse reconginze that this drug might mask which symptoms?
    signs and symptoms of infection
  6. when hydrocortisone use is discontinued the nurse must recognize the possiblity of what side effect if the drug is stopped abruptly?
    circulatory collapse
  7. A client who is taking levothyroxine (synthorid) begins to develop weight loss, diarrhea, and intolerance. The nurse should be aware that this might b ean indication of what hormonal condition?
  8. which organ is destroyed when administering radioactive I - 131
  9. of what precaution should a client receiving radioactive iodine 131 be made aware
    avoid close contact with children or pregnant women for one week after administeration
  10. in the administration of a drug such a levothyroxine (synthroid) the nurse must teach the patient
    • therapy could take three weeks or longer
    • peridodic lab tests for t4 are required
    • report weight loss, anxiety, insomnia, palpitations
  11. when administering the antidiuretic hormones the nurse hsould carefully assess fluid and ------
    electrolytes balance
  12. prior to administration of levothyroxine (synthroid) the nurse shoud throughly assess the patients
    cardiovascular function
  13. graves disease may cause tachycardia, weight loss, elevated bidy temp and
  14. Propylthiouracil (PTU) may cause GI upset and should be administered ---meals
  15. the nurse must be aware that glucocorticoids increase the patients suscepibility to
  16. cushings syndrome could be linked to
    glucocorticoid use
  17. adrenal cortex hyposecretion can be linked to
  18. graves disease can be linked to
    propylthiouracil (PTU)
  19. Myxedema (adults) and cretinism can be linked to the use of
    thyroid hormonee (synthroid)
  20. diabeties insipidus can be linked to vasopressin (Pitressin)
  21. Prednisone (Deltasone) are
  22. liotrix (euthroid) are
    antithyroid medications
  23. methimazole (tapazole) is what type of medication
    thyroid med
  24. the nurse is monitoring a pts lab test and notices a rise in parathyroid hormone which of the following lab valsue may also occur with the patient
    increased calcium
  25. the nurse understands that the negative feedback ensures endocrine homeostasis by doing what
    inhibiting the action of the primary hormone
  26. the nurse is caring for a patient who is receiveg hormone replacement therapy (HRT) what are examples of HRT
    • thryroid hormone after thyroidectomy
    • supplying insulin to a patient whose pancreas is not functioning
    • adrenal cortex dysfunction
  27. osteoporosis can be associated with the use of what drug
  28. weight loss would indicate the need for what med
    if lab test confirm, antithyroid med
  29. the nurse should observe for what side effects in hydrocortisone
    mood and personality changes
  30. vasopressin is prescribed for which of the following symptoms